Please use this identifier to cite or link to this item:
|Title:||Venlafaxine-associated serotonin syndrome causing severe rhabdomyolysis and acute renal failure in a patient with idiopathic Parkinson disease|
|Citation:||. J Clin Psychopharmacol. 2010 Oct;30(5):620-2|
|Abstract:||A 43-year-old male patient with idiopathic Parkinson disease, on dopaminergic therapy, was admitted with confusion and agitation, diaphoresis, and hyperkinesia after the commencement of the serotonin-noradrenaline reuptake inhibitor venlafaxine 2 weeks prior for depression. He was found to have severe rhabdomyolysis and developed acute renal failure. The most likely diagnosis was serotonin syndrome induced by venlafaxine, although neuroleptic malignant syndrome was also considered. The differential diagnosis, atypical features in this presentation, and possible mechanisms are discussed.|
|Appears in Collections:||Department of Clinical Medicine|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.